[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 19, 1968

Cardiovascular Complications of Imipramine Intoxication

Author Affiliations

From the Department of Pediatrics, the Mount Sinai Hospital and the Mount Sinai School of Medicine, New York.

JAMA. 1968;205(8):588-590. doi:10.1001/jama.1968.03140340058018
Abstract

A 2 1/2-year-old boy died as a result of cardiovascular complications of imipramine hydrochloride overdosage. Through a direct toxic effect on the myocardium, imipramine lowers myocardial contractility and cardiac output with resultant hypotension. Cardiac arrhythmias are also a constant feature of imipramine toxicity. Since there is no specific antidote to imipramine, treatment of over-dosage with this drug must be directed at its life-threatening circulatory and respiratory manifestations if the patient is to stand any chance for survival.

×